MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
A health professional reported that two patients experienced a crack in the implanted intraocular lens (iol) implant after a procedure.The healthcare professional stated they checked the lens prior to implantation and there were no visible cracks.This record is for the first patient with the event occurring in the right eye on this date of event.Additional information has been requested and received stating that all surgeries were completed and the iols remain implanted so far.
 
Additional Manufacturer Narrative
This report originally filed as (b)(4).The product was not returned for analysis.Only photos were provided.Photos of the implanted lens were provided.There are lines/marks on the iol that have the appearance of a possible fold lines.No determination can be made from the photo.The complainant states the use of company cartridge and non-company viscoelastic which are not qualified to be used with the associated iol model.Video review: the only thing that immediately stood out is the cartridge being rinsed before the ovd is added and the amount of ovd being placed into the cartridge.It appears the ovd is only being placed at the loading area, which isn't sufficient.Ideally, the cartridge should be filled 2/3 with ovd".While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow dfu, as the customer states the use of non-qualified combination.The use of non-qualified combination may result in delivery issues and/or damage.In addition to this, the video was provided as an example of the surgeon¿s technique.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12859495
Report Number9612169-2021-00268
Device Sequence Number11835292
Product Code HQL
UDI-Device Identifier00380650130358
UDI-Public00380650130358
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.225
Device Lot Number21282886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON BSS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; PE-HA-VISCO 2.0 %
Patient SexUnknown